From everything I have read it is a very rough and long process to come off Effexor XR. This is so discouraging to me. I have been using Effexor XR to taper off Pristiq 50mg for the last 3.5 weeks, and was hoping that soon I would be able to stop it and switch back to Zoloft. From the sounds of it, it can take months to come off this drug. I really wish my doctor had educated me more about this drug before I started it, or that I had educated myself more. At the time I was just in such a bad place that I took whatever was prescribed to try to get out of it. I see my dr on Tuesday, but I am scared to go down further. The last few weeks haven't been very good, and I expect that going down further will be even worse. Feeling extremely anxious right now. Not good for the GAD.
Most likely you will be OK w/Effexor XR 37.5 mgs. For the anxiety a low dose of Clonazepam, Ativan, or Xanax will help. My pharmacist said that most of his scripts are for 75 mg or 150 mg so going down to 37.5 shouldn't be that hard of a transition for the taper.
CareBear, don't beat yourself up over it. You will be fine. I hated effexor and wanted off of it. I took another antidepressant to wean off of the effexor also, but I only had to do that for about a week. Funny, but I just went cold turkey off the Pristiq. What was your doctor thinking? lol Effexor is one of the hardest ADs to wean off of because of the ongoing side effects. But I don't understand why he doesn't titrate down your dose of effexor while titrating up on your dose of zoloft. Maybe he would consider that idea if you posed it to him. And add to that a small dose of an anti anxiety med till the zoloft takes over. Just a thought.
Like Wanna said, an anti anxiety med would help a lot short term while you get the AD out of your system. Tell your doctor how you are feeling, and ask for something to help with your GAD in the meantime.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Dec 2016 • 4 answers
Updated 7 Oct 2016 • 1 answer
Updated 29 Nov 2016 • 3 answers
Updated 2 Jul 2017 • 2 answers
Updated 26 Oct 2018 • 3 answers